Maki Miyakawa, Hiroki Tanaka, Tomoyoshi Shibuya,Taro Osada, Eiji Hosoi Gastroenterol. 2019 156 (6) Suppl.S-666–S-667
Su1934-Safety of granulocyte and monocyte adsorptive apheresis in patients with inflammatory bowel disease undergoing concomitant treatment with immunosuppressant medications: a multicenter cohort study
Background: Few studies have assessed the safety of granulocyte and monocyte adsorptive apheresis (GMA) in patients with inflammatory bowel disease (IBD) undergoing concomitant treatment with multiple immunosuppressant medications. To address this research gap, we investigated adverse effects associated with GMA in patients with IBD treated with multiple immunosuppressants who participated in the “Post-marketing surveillance study on the safety and response of GMA treatment in patients with Crohn’s disease or ulcerative colitis with at least one special situation who received Adacolumn® (PARTICULAR).” Methods: The PARTICULAR study was a retrospective, multicenter cohort study of patients with ulcerative colitis (UC) or Crohn’s disease (CD) who received GMA between November 2013 and March 2017. Patients meeting at least one of the following special situation were enrolled: elderly (<=65 years) or pediatric/adolescent (>=18 years) patients, patients with anemia, or patients undergoing concomitant treatment with multiple immunosuppressants. GMA was performed using Adacolumn® (JIMRO, Takasaki, Japan). Each patient received up to 11 GMA sessions, and all adverse events (AEs) during the study period were recorded. The incidence of AEs was investigated relative to the number and type of immunosuppressants using univariate and multivariate logistic regression analyses. Results: A total of 437 patients (368 UC, 69 CD) from 93 institutions were included. Of these, 140, 169, 101, and 27 patients received none, 1, 2, and >=3 immunosuppressants, respectively. In total, 125 patients received multiple immunosuppressants. Concomitant prednisolone, immunomodulators, anti-tumor necrosis factor agents, and calcineurin inhibitors were administered in 189, 151, 89, and 24 patients, respectively. The incidence of AEs was 11% in all 437 patients and 8%, 12%, 12%, and 26% in patients receiving none, 1, 2, and >=3 immunosuppressants, respectively. In multivariate logistic regression analysis, anemia and concomitant immunosuppressants were independently associated with the incidence of AEs. Particularly, a higher number of concomitant immunosuppressants showed an increasing trend with odds ratios related to AEs. In contrast, concomitant corticosteroids were associated with a reduced risk of AEs. Nausea/vomiting and headache were the most common AEs in patients on multiple immunosuppressant medications (5.6% and 3.2%, respectively). Conclusions: Concomitant treatment with immunosuppressants was independently associated with the incidence of AEs such as nausea/vomiting and headache in patients with IBD receiving GMA. As the number of concomitant immunosuppressants increased, the incidence of AEs also increased. However, our data also suggest that GMA is safe in patients with IBD receiving prednisolone.
Contact UsFor more informationContact Us